MAUDE Adverse Event Report: REVISION OPTICS RAINDROP NEAR VISION INLAY; CORNEAL INLAY

REVISION OPTICS RAINDROP NEAR VISION INLAY; CORNEAL INLAY
Model Number 610-0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Vision (2139)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted inlay was returned to the manufacturer and subjected to visual microscopic inspection and dimensional analysis.The edge thickness and diameter were measured and found to be within specifications.The inlay was received in a dehydrated state with small cuts and particles and some light brown residue observed on the surface.The light residue came off once the inlay was rehydrated.These findings are consistent with findings for corneal inlays that have been explanted since surgical instruments are required to remove the device from the eye and place it in a storage container for transport.It should be noted that the device was not properly stored during transport and it was received in a non-hydrated state.The device history record review of the manufacturing lot was performed and there were no discrepancies or unusual findings related to the reported issue.Decreased visual acuity is listed in the device labeling as a known potential risk.Complaint reference number: (b)(4).
 
Event or Problem Description
The patient underwent uneventful implantation of the raindrop corneal inlay in the left eye (b)(6) 2017.The inlay was explanted on (b)(6) 2017 due to decreased best corrected distance visual acuity (bcdva) from 20/20 (preoperatively) to 20/30 prior to explant.Post inlay explantation, bcdva returned to 20/20.The cause of the decreased vision remains unknown.

Brand Name
RAINDROP NEAR VISION INLAY
Common Device Name
CORNEAL INLAY
Manufacturer (Section D)
REVISION OPTICS
25651 atlantic ocean dr.,
ste. a1
CA 92630 8835
MDR Report Key7149722
Report Number3005956347-2017-00169
Device Sequence Number11242144
Product Code LQE
UDI-Device Identifier10850394006013
UDI-Public(01)10850394006013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/02/2019
Device Model Number610-0001
Device Catalogue NumberRD1-1
Device Lot Number003050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age45 YR